Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 20, 2006, 7:47 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 7:47 PM CDT (00:47 UTC)
- Expired
- Apr 20, 2006, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 23 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 210048
FFWFWD
TXC027-210345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT THU APR 20 2006
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1045 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF TEMPLE TO 18 MILES NORTH OF TAYLOR...MOVING EAST
AT 35 MPH. RAINFALL OF 1 TO 2 INCHES IN AN HOUR WILL RESULT IN
FLOODING OF STREAMS...CREEKS...AND LOW-LYING AREAS.
* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
RURAL EASTERN BELL COUNTY AT 800 PM
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3081 9740 3084 9741 3091 9772 3120 9762
3125 9727 3099 9710 3092 9724 3084 9730
3081 9730 3080 9735
$$
07/BB2 follow-up statements
000
WGUS74 KFWD 210221
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT THU APR 20 2006
TXC027-210345-
BELL TX-
919 PM CDT THU APR 20 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 PM CDT FOR BELL
COUNTY...
AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH MODERATE TO HEAVY RAIN OVER SOUTHERN BELL COUNTY
MOVING EAST AT 35 MPH.
THUNDERSTORMS EARLIER THIS EVENING HAVE PRODUCED RAINFALL OF 1 TO
LOCALLY 3 INCHES.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO RESULT IN FLASH
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3081 9740 3084 9741 3091 9772 3120 9762
3125 9727 3099 9710 3092 9724 3084 9730
3081 9730 3080 9735
$$
07/BB000
WGUS74 KFWD 210337
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 PM CDT THU APR 20 2006
TXC027-210347-
BELL TX-
1037 PM CDT THU APR 20 2006
...THE FLASH FLOOD WARNING FOR BELL COUNTY HAS BEEN CANCELLED...
THE THUNDERSTORMS WITH HEAVY RAIN THAT PROMPTED THE FLASH FLOOD
WARNING HAVE MOVED OUT OF THE AREA.
SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND
UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION
WHEN TRAVELING IN THIS AREA.
LAT...LON 3081 9740 3084 9741 3091 9772 3120 9762
3125 9727 3099 9710 3092 9724 3084 9730
3081 9730 3080 9735
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 6:50 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 20, 6:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT THU APR 20 2006 .AVIATION... 650 PM CDT EXPECT BULK OF TSRA TO BE CONFINED TO WATCH BOXES...INCLUDING KACT THOUGH SOUTH OF METRO TAF SITES. FOR METRO...WILL LIMIT TS MENTION TO FIRST COUPLE OF HOURS. PRECIP MAY BECOME MORE STRATIFORM OVERNIGHT...BEFORE TAPERING OFF AROUND DAYBREAK. SOME IFR VSBY POSSIBLE WITH COOLING AND PRECIP-MOISTENING OF LAYER BENEATH FRONTAL INVERSION. WINDS WILL BE VARIABLE NEAR CONVECTIVE CELLS...THOUGH PREVAILING SFC FLOW SHOULD BE NORTHERLY. 25 && .PREV DISCUSSION... 340 PM CDT UPPER LEVEL LOW IS NOW BEGINNING TO ENTER THE TEXAS PANHANDLE WITH WIDESPREAD CONVECTIVE DEVELOPMENT OCCURRING OUT AHEAD OF IT IN WEST/CENTRAL TEXAS. DYNAMIC LIFTING ASSOCIATED WITH THE APPROACHING UPPER LOW WILL CAUSE ELEVATED INSTABILITY TO INCREASE OVER THE AREA...THEREBY SUPPORTING AN ISOLATED HAIL THREAT ACROSS ALL OF NORTH TEXAS TONIGHT. THE GREATER SEVERE WEATHER THREAT WILL BE ACROSS THE SOUTHERN HALF OF THE CWA DUE TO CLOSER PROXIMITY TO THE STATIONARY FRONT AND MORE BOUNDARY LAYER INSTABILITY AVAILABLE FOR NEAR SURFACE BASED CONVECTION. DEGREE OF LINEAR FORCING FROM THE UPPER LOW AND THE PRESENCE OF A VERY DIVERGENT RIGHT REAR QUADRANT OF THE UPPER JET WILL LIKELY ALLOW A MESOSCALE CONVECTIVE SYSTEM TO DEVELOP SOMEWHERE IN THE ABILENE TO SAN ANGELO REGION EARLY THIS EVENING. PROPAGATION VECTORS SUGGEST A RAPID EASTWARD MOTION ACROSS THE SOUTHERN CWA WITH AN ENHANCED THREAT OF DAMAGING WINDS WITH THE MCS. HEAVY RAIN THREAT APPEARS TO BE GREATEST ACROSS THE NORTHERN HALF OF THE CWA WHERE HPC HAS THE REGION HIGHLIGHTED IN THE SLIGHT TO MODERATE RISK IN THE LATEST EXCESSIVE RAINFALL OUTLOOK. STRONG DYNAMICS...DIVERGENT THICKNESS FIELDS AND PRECIPITABLE WATER VALUES WELL ABOVE CLIMATOLOGY POINT TOWARD WIDESPREAD RAIN OF 1 TO 3 INCHES TONIGHT. THE INHERITED FLOOD WATCH LOOKS GOOD...BUT WILL BE EXPANDED TO INCLUDE THE SOUTHERN CWA WHERE FRONT MAY FOCUS CONVECTION...DESPITE FAST STORM MOTION. CONVECTION SHOULD END WEST TO EAST EARLY IN THE MORNING...BUT WILL CARRY SOME LOW POPS ACROSS THE EASTERN CWA THROUGH MID MORNING. OTHERWISE...WE SHOULD SEE A PRETTY NICE DAY WITH SUNSHINE IN THE AFTERNOON. WENT A LITTLE COOLER FRIDAY NIGHT FOR LOWS WITH GOOD RADIATIONAL COOLING EXPECTED...AND A LITTLE WARMER SATURDAY FOR HIGHS DUE TO A RECENT COOL BIAS WITH THE GUIDANCE. SHORTWAVE RIDGING ACROSS THE AREA WILL PROMOTE NICE WEATHER THIS WEEKEND. RETURN FLOW WILL BRING CLOUDS AND MOISTURE UP BY MONDAY AHEAD OF THE NEXT FRONT ON TUESDAY. ALL MODELS IN GOOD AGREEMENT WITH THIS FRONT...AND PUSH IT THROUGH NORTH TEXAS MONDAY NIGHT AND TUESDAY. THERE APPEARS TO BE ENOUGH MOISTURE AND INSTABILITY FOR A CHANCE OF STORMS ALONG THE FRONT...WITH A POSSIBLE SEVERE THREAT AS WELL. TEMPERATURES IN THE EXTENDED WERE NEAR MEX MOS FOR LOWS AND A LITTLE WARMER FOR HIGHS. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 80 55 86 / 100 10 0 0 WACO, TX 62 82 56 87 / 100 10 0 0 PARIS, TX 62 75 52 83 / 100 40 0 0 DENTON, TX 58 80 52 85 / 100 10 0 0 MCKINNEY, TX 59 79 51 85 / 100 20 0 0 DALLAS, TX 61 79 57 85 / 100 20 0 0 TERRELL, TX 62 78 53 83 / 100 30 0 0 CORSICANA, TX 63 78 55 84 / 100 30 0 0 TEMPLE, TX 63 81 56 87 / 100 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122- TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135-TXZ141- TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-TXZ157- TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175. && 25/42/92/82 07/06/05/91
Hazardous weather outlook, Apr 20, 3:35 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT THU APR 20 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 335 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT SEVERE THUNDERSTORM WATCH 224 IS IN EFFECT THROUGH 10 PM CDT... GENERALLY SOUTH OF A CISCO...GLEN ROSE...HILLSBORO...FAIRFIELD LINE. THIS IS INCLUDES THE STEPHENVILLE...WACO...TEMPLE...KILLEEN...HEARNE AND CENTERVILLE AREAS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH HEAVY RAINFALL OVER ALL OF NORTH TEXAS TONIGHT. HOWEVER...THE GREATEST THREAT FOR SEVERE WEATHER WITH DAMAGING WINDS...LARGE HAIL AND EVEN AN ISOLATED TORNADO WILL BE THOSE AREAS GENERALLY SOUTHEAST OF A SULPHUR SPRINGS ...TERRELL...CORSICANA...TEMPLE LINE DUE TO A MORE UNSTABLE AIRMASS EXISTING ACROSS THIS REGION. FURTHERMORE...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 AM CST FRIDAY MORNING. THE THREAT FOR LOCALIZED FLASH FLOODING WILL INCREASE TONIGHT AS A STRONG UPPER LEVEL SYSTEM MOVING EAST FROM NEW MEXICO WILL COLLIDE WITH AMPLE GULF MOISTURE AND SOME OLD OUTFLOW BOUNDARIES ACROSS NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WITH HEAVY RAINFALL...WILL LINGER ACROSS AREAS EAST OF INTERSTATE 35 THROUGH MID MORNING FRIDAY...AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE EAST TOWARD THE LOWER MISSISSIPPI VALLEY. ANOTHER CHANCE FOR THUNDERSTORMS WILL OCCUR MONDAY NIGHT AND TUESDAY...AS A COLD FRONT MOVES INTO THE REGION. THE RISK FOR ANY SEVERE WEATHER IS TOO EARLY TO ASSESS AT THIS TIME...DUE TO UNCERTAINTIES REGARDING AVAILABLE MOISTURE...WIND SHEAR AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT OVER THE SOUTHEAST HALF OF NORTH TEXAS FOR BOTH SEVERE WEATHER AND POTENTIAL FLASH FLOODING. SPOTTER ACTIVATION MAY BE NEEDED FURTHER TO THE NORTHWEST...BUT DOESNT LOOK AS LIKELY. 05/
In the hours before
Local storm report, Apr 20, 7:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT THU APR 20 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST HARKER HEIGHTS 31.06N 97.65W
04/20/2006 E60 MPH BELL TX AMATEUR RADIOLocal storm report, Apr 20, 7:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT THU APR 20 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL NOLANVILLE 31.08N 97.61W
04/20/2006 E1.00 INCH BELL TX AMATEUR RADIOSpecial weather statement, Apr 20, 7:17 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 717 PM CDT THU APR 20 2006 TXZ121-122-210045- KAUFMAN-VAN ZANDT- 717 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER UPDATE... AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF KAUFMAN...MOVING EAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...KAUFMAN AND KEMP. PEA-SIZED HAIL AND BRIEF HEAVY RAINFALL CAN BE EXPECTED FROM THIS STORM.
Local storm report, Apr 20, 7:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT THU APR 20 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND GST 4 NNW BELTON 31.12N 97.49W
04/20/2006 E70 MPH BELL TX AMATEUR RADIOSpecial weather statement, Apr 20, 7:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 728 PM CDT THU APR 20 2006 TXZ158-160-174-210100- BELL-FALLS-MILAM- 728 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER UPDATE... AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF TROY...TO 9 MILES SOUTH OF HARKER HEIGHTS...TO 11 MILES NORTHWEST OF LEANDER...MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BELTON...HARKER HEIGHTS... HOLLAND...LITTLE RIVER-ACADEMY...LOTT...MORGANS POINT RESORT... NOLANVILLE...ROGERS...ROSEBUD...SALADO...TEMPLE...THORNDALE AND TROY. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED.
Special weather statement, Apr 20, 7:45 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT THU APR 20 2006 TXZ122-210115- VAN ZANDT- 745 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER UPDATE... AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF CANTON...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...FRUITVALE...GRAND SALINE AND VAN. PEA-SIZED HAIL AND BRIEF HEAVY RAINFALL CAN BE EXPECTED FROM THIS STORM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 65 min |
| Apr 20, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 65 min |
| Apr 20, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 56 min |
| Apr 21, 5:29 AM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.